Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 27, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 24, 2007, 4:09 AM EDT for Collier County, Florida. It took effect at Mar 24, 2007, 10:47 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 4:09 AM EDT (08:09 UTC)
- In effect from
- Mar 24, 2007, 10:47 AM EDT
- Expired
- Mar 24, 2007, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 240809 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 409 AM EDT SAT MAR 24 2007 FLZ063-066-242100- /O.UPG.KMFL.FW.A.0016.070324T1800Z-070324T2300Z/ /O.NEW.KMFL.FW.W.0027.070324T1800Z-070324T2300Z/ GLADES-HENDRY- 409 AM EDT SAT MAR 24 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING FOR GLADES AND HENDRY COUNTIES...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR OVER THE WESTERN ATLANTIC WATERS WILL BE COMING INTO SOUTH FLORIDA ON THE NORTHEAST WIND FLOW. TEMPERATURES OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS WILL BE WARMING UP INTO THE MID TO UPPER 80S...AS THE DEW POINTS WILL BE FALLING INTO THE MID 50S SATURDAY AFTERNOON AND AS DISPERSION VALUES REACH INTO THE HIGH RANGE. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL TO AROUND THE 35 PERCENT CRITICAL VALUE OVER THE AREA AND LESS. THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ069-070-242100- /O.CON.KMFL.FW.A.0016.070324T1800Z-070324T2300Z/ WESTERN COLLIER-EASTERN COLLIER- 409 AM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING FOR COLLIER COUNTY. DRY AIR OVER THE WESTERN ATLANTIC WATERS WILL BE COMING INTO SOUTH FLORIDA ON THE NORTHEAST WIND FLOW. TEMPERATURES OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS WILL BE WARMING UP INTO THE MID TO UPPER 80S...AS THE DEW POINTS WILL BE FALLING INTO THE MID 50S SATURDAY AFTERNOON AND AS DISPERSION VALUES REACH INTO THE HIGH RANGE. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL TO NEAR THE 35 PERCENT CRITICAL VALUE OVER THE AREA. THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH THIS AFTERNOON. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA FOR THIS AFTERNOON, HOWEVER AT THIS TIME THE DURATION OF THE 35% RH MAY BE LIMITED TO AN HOUR OR LESS, THEREFORE THE WATCH WILL NOT BE UPGRADED OR DROPPED UNITL THE PICTURE BECOMES MORE CLEAR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 24 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS82 KMFL 241447 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1047 AM EDT SAT MAR 24 2007 FLZ069-070-242300- /O.UPG.KMFL.FW.A.0016.070324T1800Z-070324T2300Z/ /O.EXA.KMFL.FW.W.0027.070324T1800Z-070324T2300Z/ WESTERN COLLIER-EASTERN COLLIER- 1047 AM EDT SAT MAR 24 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR OVER THE WESTERN ATLANTIC WATERS WILL BE COMING INTO SOUTH FLORIDA ON THE NORTHEAST WIND FLOW. TEMPERATURES OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS WILL BE WARMING UP INTO THE MID TO UPPER 80S...AS THE DEW POINTS WILL BE FALLING INTO THE MID 50S SATURDAY AFTERNOON AND AS DISPERSION VALUES REACH INTO THE HIGH RANGE. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL SLIGHTLY BELOW 35 PERCENT OVER THE AREA. THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH THIS AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA FOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ063-066-242300- /O.CON.KMFL.FW.W.0027.070324T1800Z-070324T2300Z/ GLADES-HENDRY- 1047 AM EDT SAT MAR 24 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY AIR OVER THE WESTERN ATLANTIC WATERS WILL BE COMING INTO SOUTH FLORIDA ON THE NORTHEAST WIND FLOW. TEMPERATURES OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS WILL BE WARMING UP INTO THE MID TO UPPER 80S...AS THE DEW POINTS WILL BE FALLING INTO THE MID 50S SATURDAY AFTERNOON AND AS DISPERSION VALUES REACH INTO THE HIGH RANGE. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL TO AROUND THE 35 PERCENT CRITICAL VALUE OVER THE AREA AND LESS. THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMFL 242116 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 516 PM EDT SAT MAR 24 2007 FLZ063-066-069-070-251200- /O.NEW.KMFL.FW.A.0017.070325T1700Z-070325T2300Z/ /O.CON.KMFL.FW.W.0027.000000T0000Z-070324T2300Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 516 PM EDT SAT MAR 24 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR WESTERN INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WESTERN INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS ARE IN THE MID TO UPPER 80S WITH DEW POINTS IN THE LOWER TO MID 50S THIS AFTERNOON. THIS ALLOWED FOR THE RELATIVE HUMIDITIES TO FALL INTO THE LOWER TO MID 30S. THE LOW RELATIVE HUMIDITIES SHOULD CONTINUE THROUGH EARLY THIS EVENING BEFORE INCREASING ABOVE THE 35 PERCENT CRITICAL VALUES LATE THIS EVENING INTO EARLY TONIGHT...AS THE TEMPERATURES WILL BE COOLING INTO UPPER 70S TO LOWER 80S. SO THE RED FLAG WARNING IS IN EFFECT FOR GLADES...HENDRY...AND COLLIER COUNTIES UNTIL 7 PM EDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND VERY HIGH BDI VALUES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE NORTHEAST WIND FLOW ON SUNDAY SHOULD CONTINUE TO BRING IN THE DRY AIR FROM CENTRAL FLORIDA INTO THE WESTERN PORTIONS OF SOUTH FLORIDA. TEMPERATURES SHOULD ONCE AGAIN GET UP INTO THE MID TO UPPER 80S WITH THE DEW POINTS FALLING INTO THE LOWER TO MID 50S SUNDAY AFTERNOON. THE 20 FOOT WINDS SHOULD ALSO BE AT LEAST 15 MPH AGAIN ON SUNDAY OVER THIS AREA. SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GLADES...HENDRY...AND COLLIER COUNTIES FOR SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 24 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 3:36 AM EDT, 33 minutes earlier.
Area forecast discussion, Mar 24, 3:36 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
336 AM EDT SAT MAR 24 2007
.SYNOPSIS...
.SURFACE...ATLC HIGH CENTERED PRACTICALLY SAME LOCATION AS 24 HRS
AGO WITH RIDGE EXTENDING SE U.S./NRN GULF OF MEX. FRESH NE/E WIND
FLOW AROUND THE BASE OF THIS RIDGE AND ACROSS S. FL COASTAL WATERS.
.UPPER LVLS...MID/UPPER LVL RIDGE EXTENDING FROM BAY OF CAMPECHE
NEWD ACROSS NRN FLORIDA AND INTO WRN ATLC. DRY AIR ALOFT (PER WP
IMAGES) OVR MOST OF THE PENINSULA UNDER SUBSIDENCE SIDE OF THE RIDGE.
&&
.SHORT TERM...TODAY THROUGH MONDAY...UPPER RIDGE WILL CONTINUE TO
BUILD EAST AND NORTH OVER THE ERN THIRD OF THE COUNTRY WITH MOD TO
STRONG MID/UPR LVL SUBSIDENCE OVER S. FL. THIS WILL KEEP US ON THE
DRY SIDE...WITH A OCCASIONAL LIGHT SPRINKLE FROM A STRAY SHOWER
OVER THE EAST COAST. WL KEEP VERY LOW POPS DURING THIS PERIOD WITH
MONDAY BEING THE DAY WITH HIGHEST PROBABILITY (ONLY A MERE 10%) AS
MDLS INDICATE A SLIGHT INCREASE IN AVAILABLE MOISTURE. TEMPERATURE
WISE, THE EAST COAST SHOULD CONTINUE UNDER THE FRESH/COOL NE/E
WIND FLOW AND THIS WILL HELP TO KEEP MAX TEMPS ON THE MILD SIDE
(LOWER 80S). ON THE OTHER HAND...INTERIOR AND WEST COAST SHOULD
CONTINUE TO EXPERIENCE MAX AFT TEMPS IN THE M/U 80S (NAPLES BROKE
THE RECORD FRIDAY).
&&
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MONDAY NIGHT THROUGH
TUESDAY LOOKS LIKE THE PERIOD WHEN WE MAY GET SOME RAIN (IF AT
ALL) AS A TRANSIENT HIGH MOVES OFF THE ERN SEA BOARD AND HELPS TO
PUSH WHAT SEEMS TO BE A VERY WEAK BACK DOOR FRONT DOWN THROUGH S.
FL. PREVIOUS FORECAST PACKAGE ALREADY INDICATED A SLIGHT CHANCE OF
RAIN FOR THIS PERIOD AND THIS PACKAGE WILL CONTINUE TO INDICATE
THAT. OTHER THAN THAT, DEEP LAYER RIDGE WILL CONTINUE IN CONTROL OF WX
CONDS ACROSS S. FL WITH LITTLE, IF ANY, PRECIP.
.AVIATION...CONDITIONS ARE EXPECTED TO BE MOSTLY VFR THROUGH THE PERIOD
ALTHOUGH VERY BRIEF PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE
THIS EARLY MORNING ALONG THE EAST COAST. WINDS WILL ALSO BE GUSTY
TO 20 TO 25 KTS AGAIN DURING THE DAY.
&&
.MARINE...FRESH NE/E WINDS SHOULD CONTINUE TO AFFECT THE ATLANTIC
WATERS AT LEAST THROUGH TUE AND SO MARINE CONDITIONS SHOULD REMAIN
ON THE ROUGH SIDE. WL KEEP A SMALL CRAFT ADV FOR ATLC WATERS
THROUGH SUNDAY MORNING, BUT WILL NOT BE SURPRISE IF WE HAVE TO
EXTEND IT LATER ON TO SUNDAY NIGHT. OVER THE REST OF THE WATERS
WINDS SHOULD BE SLIGHTLY LIGHTER, HOWEVER A CAUTION STATEMENT WILL
BE INDICATED FOR BISCAYNE BAY THIS AFTERNOON AS WINDS MAY INCREASE
CLOSE TO 20 KTS.
&&
.FIRE WEATHER...THIS IS WHERE THE MAIN FORECAST PROBLEM OF THE DAY
IS. AS INDICATED BY WATER VAPOR IMAGES MOD/STG SUBSIDENCE AND DRY
AIR ALOFT WILL BE AFFECTING OUR LOCAL AREA TODAY. OF ALL MDLS
LOCAL WRF SEEMS TO BE THE BEST ONE AT INDICATING THIS AND BRINGS
THIS DRY AIR OVR S. FL (MAINLY INTERIOR AND WEST) DURING THE
AFTERNOON HOURS. WL EXPECT LOW LVL EAST FLOW TO KEEP ERN HALF OF
S. FL WITH RH WELL ABOVE CRITICAL VALUES BY KEEPING AFTERNOON TEMPS
IN THE LOWER 80S WHILE KEEPING DEWPOINTS IN THE LOWER 60S.
HOWEVER...AS INDICATED ABOVE TEMPS OVER INTERIOR AND WEST COAST
COULD REACH M/U 80S. MIXING COULD ALSO BRING THIS DRY AIR TO THE
SFC WITH DEWPOINTS FALLING TO THE L/M 50S. THIS WILL RESULT IN RH
VALUES HOVERING AROUND 35 % (LOWER RH GLADES) FOR AT LEAST 4 HOURS
THIS AFTERNOON. SO DECIDED TO UPGRADE THE FIRE WX WATCH TO A RED
FLAG WARNING FOR GLADES AND HENDRY. WL KEEP A WATCH FOR COLLIER
FOR THE TIME BEING AS EXPECTED CONDS LOOK TO BE MARGINAL. MORNING
FORECASTERS COULD LOOK AT NEW DATA AND MAKE THE DECISION OF WHETHER
OR NOT GO WITH RED FLAG FOR COLLIER. SIMILAR CONDITIONS COULD BE
EXPECTED FOR SUNDAY WITH MAX TEMPS AGAIN IN THE M/U 80S OVR
INTERIOR AND WEST.
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 69 81 70 / - - 0 -
FORT LAUDERDALE 80 71 81 71 / - 0 - -
MIAMI 82 70 83 70 / 0 0 - -
NAPLES 86 63 87 64 / 0 - 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR FLZ063-FLZ066.
FIRE WEATHER WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING FOR FLZ069-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH
AVIATION...04/ATHazardous weather outlook, Mar 24, 4:09 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 409 AM EDT SAT MAR 24 2007 FLZ063-066>075-242345- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 409 AM EDT SAT MAR 24 2007 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH EARLY NEXT WEEK... ...GULF STREAM SEAS 7 FEET OR HIGHER THROUGH EARLY NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE BREEZY CONDITIONS THAT HAVE BEEN OCCURRING ACROSS SOUTH FLORIDA FOR THE PAST FEW DAYS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. THIS WILL KEEP A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST TODAY. THIS IS A POTENTIALLY DANGEROUS SITUATION. FOLLOW THE ADVICE OF AREA LIFEGUARDS AS SWIMMING IS NOT ADVISED DUE TO THE DANGER POSED BY RIP CURRENTS ALONG THE EAST COAST. WAVES: GULF STREAM SEAS WILL BE UP TO 7 FEET TODAY...DUE TO THE NORTHEAST TO EAST WINDS OF 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY NORTHEAST TO EAST WINDS WILL CONTINUE ALONG THE SOUTH FLORIDA ATLANTIC COAST THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THIS WILL CONTINUE TO CREATE A HIGH RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH THIS PERIOD. THIS IS A POTENTIALLY DANGEROUS SITUATION AND POTENTIAL SWIMMERS ARE URGED TO FOLLOW THE ADVICE AND WARNINGS OF LOCAL LIFEGUARDS...AS SWIMMING IS NOT ADVISED DUE TO THE DANGER POSED BY RIP CURRENTS. THE GULF STREAM SEAS WILL REMAIN ABOVE 7 FEET THIS WEEKEND INTO EARLY NEXT WEEK...DUE TO THE NORTHEAST TO EAST WINDS OF 15 TO 20 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:09 AM EDT | Marine Weather Statement | MFL | 3 days | |
| Mar 24, 5:16 PM EDT | Fire Weather Watch | MFL | Collier | 11 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.